Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 8, NWS Austin/San Antonio, TX

March 19, 20257 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 19, 2025, 1:00 AM CDT for 7 counties in Texas. It took effect at Mar 19, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2025, 1:00 AM CDT (06:00 UTC)
In effect from
Mar 19, 2025, 10:00 AM CDT
Expired
Mar 19, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3480 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS74 KEWX 190600
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
100 AM CDT Wed Mar 19 2025

TXZ171-172-183>186-188-200000-
/O.NEW.KEWX.WI.Y.0008.250319T1500Z-250320T0000Z/
Llano-Burnet-Val Verde-Edwards-Real-Kerr-Gillespie-
Including the cities of Burnet, Del Rio, Kerrville,
Fredericksburg, Llano, Leakey, and Rocksprings
100 AM CDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Burnet, Edwards, Gillespie, Kerr, Llano, Real, and Val 
  Verde Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BRADY
1 follow-up statement
418 
WWUS74 KEWX 192357
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
657 PM CDT Wed Mar 19 2025

TXZ171-172-183>186-188-200100-
/O.EXP.KEWX.WI.Y.0008.000000T0000Z-250320T0000Z/
Llano-Burnet-Val Verde-Edwards-Real-Kerr-Gillespie-
Including the cities of Rocksprings, Llano, Leakey,
Fredericksburg, Burnet, Kerrville, and Del Rio
657 PM CDT Wed Mar 19 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The Wind Advisory will be allowed to expire at 7 PM CDT. Wind speeds 
are coming in around 15 to 20 mph with a few reports of 25 mph. 
These values are below Wind Advisory criteria. It will Continue to 
be breezy and gusty through the evening.

$$

OB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:47 AM CDT, 13 minutes earlier.

Area forecast discussion, Mar 19, 12:47 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1247 AM CDT Wed Mar 19 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 147 PM CDT Tue Mar 18 2025

Key Messages:

- Wind Advisory this evening eastern counties

- Red Flag Warning Wednesday all of South-Central Texas

Southerly winds will continue tonight. The strongest winds will be
over the eastern Hill Country, northern I-35 Corridor, and eastern
Coastal Plains. We have a Wind Advisory in effect for this area
until 10 pm this evening. Wind speeds will decrease after that. A
cold front will move into our CWA from the northwest tonight. This
boundary will enter Val Verde County around midnight and should move
across the area reaching our southeastern border by around daybreak
Wednesday. Behind the front winds will become northwesterly. This
will bring the dry air back into the area. Models are showing a
sharp gradient of dewpoints as it moves through. The front will not
have much affect on temperatures with lows Wednesday near where they
were Tuesday. Daytime Wednesday will be breezy with northwesterly
winds 15-20 mph with higher gusts. We will again be borderline Wind
Advisory, but will wait another cycle to see if we need to issue.
The dry air will give us relative humidity in the single digits over
most of the CWA and the Red Flag Warning remains in effect. Winds
will gradually weaken through the evening. Temperatures Thursday
morning will be 10-15 degrees lower then Wednesday.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 147 PM CDT Tue Mar 18 2025

Key Messages:

- Another critical to near critical fire weather day Thursday

- Above normal temperatures continue as we warm up over the weekend.

- Rain chances increasing(20-30%) Sunday evening for the Hill
  Country, I-35 Corridor, and Coastal Plains.

Starting off the long term for Thursday another critical fire
weather day is expected for areas along and west of a Fredericksburg
to San Antonio to Campbellton line. This is the area the SPC has us
highlighted with a 40% chance of seeing critical fire weather
conditions. RH values look to be anywhere from 10-15% with winds
10-15mph and gusts up to 20mph. Considering the drought conditions
this area currently is in would not be surprised if some fire
weather product is issued for these areas sometime tomorrow. The
saving grace that precludes fire conditions being any worse is
twofold: 1) winds at this point in time do not look to mix down quite
as much aloft as previous days thus staying under 20mph sustained.
2) The forecasted temperatures are expected to be in the mid 70s to
possibly 80 at most for all areas. This is significantly cooler then
previous days so this would likely limit any potential fire spread
along with the lighter winds.

The cooler temperatures don't seem to last long as above normal
temperatures resume on Friday and continue through the weekend.
Highs are forecast in the low 80s for most for Friday with upper 80s
to near 90 both Saturday and Sunday. Decided to increase
temperatures above guidance due to the fact that southerly winds
really pick up on Saturday and as seen from the past few events on
days like these the NBM is just too cold (i.e last friday). Sunday
could be a bit trickier depending on when the next front moves
through the area. If the cold front moves through quicker highs wont
have a chance to get too warm. However, the opposite is true if the
front decides to lag. Either way expect at least 80s for highs with
some 90s possible.

Speaking of said cold front, this front unlike our recent pacific
fronts that continually come through dry, looks to have some moisture
to work with. As the aforementioned southerly winds look to bring in
moister air thus allowing dew points to pool into the 60s and giving
this front plenty of fuel to work with. That said, we may FINALLY
get some decent rain showers and perhaps some thunderstorms across
parts of our area. Almost all the global models show some precip for
parts of the area as this front passes through. Once again the timing
becomes the issue with showers expected to erupt along the frontal
boundary anywhere as early as 1pm to as late as 10pm Sunday evening.
Additionally, as we know this is still several days out so have
decided regardless have decided to raise pops into the 20-30% range
due to such strong signals from the current models. However, as we
have repeatedly seen with these systems we could end up with less
rain amounts then what we are currently seeing. As far as the areas
that could see rain it's limited to the Hill Country, I-35 Corridor,
and Coastal Plains. Temperatures look to cool slightly into the 80s
and dry out after the frontal passage for Monday. Once again RH
values look to dip close to 20% thus giving our area increased fire
weather concerns yet again for any areas that do not receive rain on
Sunday. Temperatures rebound quickly for Tuesday with temperatures
close to 90 once again as we continue into next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Wed Mar 19 2025

MVFR ceilings have reached KAUS and portions of the I-35 corridor
during the last hour or two. These will temporarily reach KSAT and
KSSF as well. A fast moving Pacific front moves across the region
and will wipe out the MVFR ceilings by 10Z to 12Z. Winds briefly
decouple as the front approaches/arrives, this briefly will result
in low-level wind shear. Winds then quickly uptick with daytime
heating out of the west-northwest after the front. Winds start to
increase a bit quicker at KDRT as the front arrives there first.
Wind speeds will peak from mid to late morning into the afternoon
with sustained winds between 15 to 25 kts and gusts into the 25 to
35 kts range. With rapidly drying air behind the front, the skies
will clear out completely by mid-morning. Winds linger through the
first half of the night along the I-35 corridor before eventually
subsiding into and through the overnight hours. The winds should
subside faster at KDRT, not too long after sunset.

&&

.FIRE WEATHER...
Issued at 147 PM CDT Tue Mar 18 2025

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM CDT WEDNESDAY...

...Another critical to near critical fire weather day Thursday...

Wednesday will be breezy with northwesterly winds 15-20 mph with
higher gusts. Drier air behind a cold front will give us relative
humidity in the single digits over most of the CWA Wednesday. RH
will drop quickly behind the front and reach red flag criteria early
in the day over the west. A Red Flag Warning remains in effect for
all of South-Central Texas for Wednesday starting in the morning
until early evening.

Southerly return flow returns Thursday, increases Friday and
persists into the weekend. The lingering overlap of lower humidity
and gusty south winds could result in elevated to near critical fire
weather along and west of a Fredericksburg to San Antonio to
Campbellton line on Thursday and confined into the Edwards Plateau
along the Rio Grande on Friday and Saturday. Our next front arrives
late Sunday through Sunday night with a low chance (20-30%) of rain
with some thunderstorms also possible for the Hill Country, I-35
Corridor, and Coastal Plains

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  44  72  43 /   0   0   0   0
Austin Bergstrom Intl Airport  78  41  72  40 /   0   0   0   0
New Braunfels Muni Airport     81  42  73  41 /   0   0   0   0
Burnet Muni Airport            72  39  70  42 /   0   0   0   0
Del Rio Intl Airport           80  44  76  47 /   0   0   0   0
Georgetown Muni Airport        75  40  70  42 /   0   0   0   0
Hondo Muni Airport             81  38  74  41 /   0   0   0   0
San Marcos Muni Airport        79  41  72  39 /   0   0   0   0
La Grange - Fayette Regional   79  42  71  40 /   0   0   0   0
San Antonio Intl Airport       79  43  73  44 /   0   0   0   0
Stinson Muni Airport           81  43  74  43 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...05
Long-Term...CJM
Aviation...Brady

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.